Texas, 2014Dense Fog in Texas, December 7 to 8, 2014
December 7 to 8, 2014 · NWS AMA · 4 events in 4 counties and zones
Light surface winds, abundant moisture, and clear skies resulted in favorable conditions for the formation of fog during the evening of the 7th lasting through the early morning hours of the 8th. Dense fog resulted in visibility at or less than one quarter mile for at least a short period during the indicated time range in or near the cities of Canadian (Hemphill County), Lipscomb (Lipscomb…
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light surface winds, abundant moisture, and clear skies resulted in favorable conditions for the formation of fog during the evening of the 7th lasting through the early morning hours of the 8th. Dense fog resulted in visibility at or less than one quarter mile for at least a short period during the indicated time range in or near the cities of Canadian (Hemphill County), Lipscomb (Lipscomb County), Wellington (Collingsworth County) and Wheeler (Wheeler County). By 8:00 AM CST, the fog had dissipated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 7, 5:28 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 7, 5:28 PM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CST SUN DEC 7 2014
.AVIATION...
VFR CONDITIONS ARE LIKELY TO CONTINUE THROUGH THE TAF PERIOD AT ALL
THREE LOCATIONS. FOG AND STRATUS SHOULD BE CONFINED TO LOCATIONS JUST
EAST OF THE AREA CLOSER TO THE OKLAHOMA STATE LINE LATE TONIGHT.
WINDS WILL BE LIGHT AND GENERALLY NORTHWESTERLY OVERNIGHT WITH THE
EXCEPTION BEING KAMA WHERE WINDS WILL REMAIN SOUTHERLY OR
SOUTHWESTERLY FOR ANOTHER FEW HOURS. SOUTHERLY WINDS WILL BECOME
REESTABLISHED TOMORROW AFTERNOON AND WILL INCREASE TO BETWEEN 10 AND
15 KNOTS.
BRB
&&
.PREV DISCUSSION... /ISSUED 218 PM CST SUN DEC 7 2014/
DISCUSSION...
SURFACE TROUGH OVER THE NORTHWEST CWA WILL SLOWLY PUSH SOUTHEAST
ACROSS THE CWA TONIGHT. MOST OF THE LOW LEVEL MOISTURE SHOULD
GET SHUNTED EAST OF THE PANHANDLES AHEAD OF THIS TROUGH...SO DO
NOT THINK THAT LOW CLOUDS AND FOG WILL REDEVELOP OVERNIGHT.
SURFACE WINDS THEN COME BACK AROUND TO THE SOUTH AS A NEW LEE-
SIDE TROUGH DEVELOPS TO OUR WEST. ANOTHER UPPER LEVEL SHORT WAVE
TROUGH MOVES ACROSS THE PANHANDLES ON WEDNESDAY. THIS WAVE LOOKS
VERY WEAK AND HAVE OPTED TO REMOVE POPS FROM OUR FORECAST.
THE UPPER LEVEL RIDGE BUILDS ACROSS THE ROCKIES AND PLAINS FOR
THE REST OF THE WEEK AHEAD OF A LONG WAVE TROUGH MOVING INTO THE
WESTERN U.S. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THIS FORECAST
AS MORE DECEMBER LIKE TEMPERATURES REMAIN IN CANADA.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
17/11
Hazardous weather outlook, Dec 7, 3:04 PM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CST SUN DEC 7 2014
OKZ001>003-TXZ001>020-080915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
304 PM CST SUN DEC 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
Dense Fog, Hemphill
- When
- December 7, 10:00 PM CST to December 8, 8:00 AM CST
- Where
- Hemphill forecast zone
- Reported by
- AWOS
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
Visibility fell to less than one quarter mile at Canadian airport.
Dense Fog, Lipscomb
- When
- December 7, 10:00 PM CST to December 8, 8:00 AM CST
- Where
- Lipscomb forecast zone
- Reported by
- AWOS
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
Visibility fell to less than one quarter mile at Canadian airport.
Dense Fog, Collingsworth
- When
- December 7, 10:00 PM CST to December 8, 8:00 AM CST
- Where
- Collingsworth forecast zone
- Reported by
- ASOS
- Coordinates
- 34.965, -100.270 (the zone’s center; the record gives no point)
Visibility fell to one quarter mile at Childress airport.
Dense Fog, Wheeler
- When
- December 7, 10:00 PM CST to December 8, 8:00 AM CST
- Where
- Wheeler forecast zone
- Reported by
- AWOS
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
Visibility fell to less than one quarter mile at Canadian airport.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, December 7 to 11, 201413 events
- High Wind and Strong Wind in Massachusetts, December 7, 2014$1,000 · 2 events
- Flooding in Indiana, December 7 to 13, 2014$5,000 · 2 events
- High Wind in Alaska, December 7 to 10, 201477 kt wind · 2 events
- Extreme Cold in Alaska, December 7 to 10, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548311, 548312, 548314, 548315.